Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: How long does withdrawal last? Petranella

Posted by ccb on October 7, 2004, at 9:22:26

In reply to Re: Snake: How long does withdrawal last?, posted by Petranella on September 28, 2004, at 14:20:59

I was on effexor 75 mg for about 5 years. I had the capsules. My doctor advised me to go down the the 37 mg capsules for a week, then take one every other day for another week. I got the brain zaps and my world was constantly spinning.

I ended up pulling open the capsules and taking the "dots" inside. There are about 200 dots in each 75 mg capsule. I started taking 195 dots per day for a week, then went down to 190 per day for a week, etc. When I got to the lower number of dots each day (80 or so) I had to slow down the weaning, taking 79 for a couple of weeks, then 78 for a couple of weeks... you get the idea. If the brain zaps or dizziness returned, I would bump the dose back up to my previous dose and wait another week or so before I tried to reduce the number of dots again.

It is a long process, but it worked for me. When I got down to 4 dots per day, I was able to stop all together. I had a little dizziness, but nothing I couldn't handle. Finally, I was free of effexor!!!

I have been off the medicine for about 2 months now and feel good. I'm no longer an effexor zombie. You can do it!!! Just go slow and steady. I know 9 months seems like a long time, but just remember your end goal, and that it can be done. Good Luck!

> I've been on 150mg Effexor for approx 6 years - for anxiety (one episode after giving up smoking - no one told me about the side effects of withdrawl then). I'm always tired and have no motivation and would really love to get off these awful tablets. First time I tried was cold turkey (felt awful) and was back on them in a couple of days. Have tried to go down to 75mg, but that brings the withdrawl symptons back with the those horrible `brain shimmers' . Can anyone advise what is the best reduction method. I have heard that you can go onto liquid Prozac and this helps to reduce the dosage really slowly. Any ideas.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ccb thread:1016
URL: http://www.dr-bob.org/babble/20041007/msgs/399927.html